MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.This emdr represents the bard ventrio st (device 3).Additional supplemental emdrs were submitted to represent the bard flat mesh (device 1) and bard mesh - composix (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: ni-ni-ni ¿ patient had a ventral hernia thereby underwent repair with bard flat mesh (device 1).(note: there is no operative notes provided for this procedure in ppf and medical records).(b)(6) 1997 ¿ patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent open repair with sutures.Per operative notes, ¿the hernia at the edge of the previous mesh (device 1) was identified.Multiple adhesions of small bowel to anterior abdominal wall was lysed.The hernia defect between fascia and mesh (device 1) was noted.The hernia defect with mesh (device 1) was closed with sutures.¿(note: there is no implant of any mesh during this procedure).(b)(6) 2000 ¿ patient was diagnosed with large ventral hernia, abdominal pain and partial small bowel obstruction thereby underwent open repair with implant of composix mesh (device 2).Per operative notes, ¿a large ventral hernia sac was dissected, and area of obstruction was encountered with extensive scar tissue forming adhesion to the peritoneum of hernia sac.Adhesions were lysed bowel was relieved and composix mesh (device 2) was placed and sutured.¿ (b)(6) 2000 ¿ patient had abdominal wound exploration and removal of necrotic tissue.(note: the mesh (device 1) was seen during this procedure).(b)(6) 2001¿ patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent open repair with partial removal of bard flat mesh (device 1) and composix mesh (device 2) and debridement of necrotic sac.Per operative notes, ¿in the midline, the hernia sac was necrotic.All the necrotic hernia sac, dense adhesions exposed parts of mesh (device 1 and 2) were excised.The large defect was closed primarily with sutures.(b)(6) 2002 ¿ patient was diagnosed with persistent sinus tract abdominal wall thereby underwent open repair with removal of retained mesh (device 1 and 2).Per operative notes, ¿sinus tract was excised circumferentially.The prolene sutures with retained mesh (device 1 and 2) was excised and wound was closed with sutures.¿ (b)(6) 2008 - patient was diagnosed with ventral wall hernia thereby underwent open repair.Per operative notes, ¿multiple adhesions were lysed.The hernia defect and sac on left midline of abdominal wall was dissected.The circular defect was closed with sutures.¿ (b)(6) 2008 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of two biological mesh.Per operative notes, ¿the hernia defect was closed, and a biological mesh was used for closure of abdominal wall and large biological mesh as an additional support and sutured.¿ (b)(6) 2008 - patient was diagnosed with wound infection thereby underwent open repair with dehiscence of wound closure and removal of biological mesh.Per operative notes, ¿the fat necrosis and biological mesh was excised and closed with sutures.¿ (b)(6) 2012 ¿ patient had triple recurrent ventral incisional hernia, adhesions thereby underwent repair with biological mesh.(b)(6) 2013 ¿ patient had recurrent ventral hernia thereby underwent repair with biological mesh.(b)(6) 2017 ¿ patient was diagnosed with complex incarcerated multiple ventral recurrent incisional hernia thereby underwent open repair with implant of ventrio st mesh (device 3).Per operative notes, ¿in the epigastrium, recurrent hernia in the prior mesh reconstruction was noted.Adhesions and hernia sac was removed and ventrio st mesh (device 3) was placed and sutured.¿ (b)(6) 2019 ¿ patient was diagnosed with incarcerated ventral recurrent hernia thereby underwent open repair with implant of ventrio st mesh (device 4).Per operative notes, ¿multiple adhesions involving small bowel, omentum, abdominal wall were lysed.Multiple recurrent ventral incisional hernias with sac was noted and excised.A large ventrio st mesh (device 4) was placed over the defect and secured with sutures.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23024803
Report Number1213643-2025-00826
Device Sequence Number13140202
Product Code FTL
UDI-Device Identifier00801741031533
UDI-Public(01)00801741031533(17)190228(10)HUBN2416
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5950040
Device Lot NumberHUBN2416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight118 KG